Jump to content

sassnbelle going off Pristiq


sassnbelle

Recommended Posts

Hello there - I stumbled upon this discussion when I googled "can you cut pristique in half" and I am so glad I did! I have been pn prostique for 5 years and have decided to switch over to welbutrin. I had terrible withdrawal symptoms about a month ago, as my doctor (whom I am not pleased with) switched me from pristique to welbutrin cold turkey. I guess he did not know they are two completely different drugs. I had the withdrawal symptoms of a heroin addict going cold turkey, i.e, vomiting, diarrhea, brain zaps, dizziness, nausea. I initially thought I had the flu until I called the office back and went in to see another doctor. She knew immediately what had happened. She put me on this plan and 1 month in, I can say I think I'm headed in the right direction:

 

April 20 - 27 - Daily in a.m. 150 mg welbutrin, 50 mg pristique

April 27 - May 4 - Daily in a.m. 150 mg welbutrin, 50 mg pristique every other day

May 4 - May 11 - Daily in a.m. 300 mg welbutrin, 50 mg pristique every 2 days

May 11 - current - Daily in a.m. 300 mg welbutrin, 25 mg (cut pill in 1/2) every 3rd day)

 

During this whole process I have not felt well. I can completely relate to all of you who are going through this. Between the fogginess, brain zaps, dizziness, nausea & diarrhea, it's amazing I am still functioning. If I knew there was no withdrawal plan, I never would have started pristique 5 years ago. I will update you all in a week or so, which is when I hope to be completely off of pristique. Wish me luck! And best to all of you as well. :)

Link to comment
  • Administrator

Welcome, sassnbelle.

 

I wish you luck with that tapering plan. Usually, alternating or skipping doses is not a good way to taper -- it's an excellent way to generate withdrawal symptoms.

 

If I were you, I'd consider cutting up the Pristiq tablets and taking it without skipping any days.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • Moderator Emeritus

Welcome to the forum Sassnbelle!!

 

I wish you the best of luck and I'm glad you found us:)

July 2001 prescribed 20mg citalopram for depression;
On and off meds from 2003-2006.
February 2006 back on 20mg citalopram and stayed on it until my last attempt at tapering in September 2011.
By far the worst withdrawal symptoms ever. Reinstated to 20mg citalopram
October 2012 - found this forum!
Nov 2012 to Feb 2013 did 10% taper, got doen to 11mg - was going great until stressful situation. Cortisol levels hit the roof, hideous insomnia forced me to updose to 20mg.
March 2016 - close to 100% back to normal!



****** I am not a medical practitioner, any advice I give comes from my own experience or reading and is only my perspective ******

Link to comment

Best of luck and success. I'm not too far behind you. I decided that the symptoms of a quick taper will be work, but well worth being rid of the attachment to the drug.

 

Working at this taper since February. It's not fun, but its progress.

2008 Feb- 1MG Ativan As Needed

2010 Tolerance Withdrawal to Ativan begins. Source unrecognized.

2011 Fall Began Attempting to Come off Ativan 1 week taper as advised by doctor. Increase to 1mg Daily.

2012 January nervous breakdown symptoms. Source unrecognized. Withdrawal symptoms.

2012 May stopped Ativan cold turkey. Severe wd symptoms occurred by end of month.

2012 July 21st 50MG of Pristiq

2013 February 5 week increase to 100MG

2013 March tapered down from 100MG to 50MG in 2 weeks.

2013 March 27th first day of alternate day taper of 50mg to 0mg.

2013 March 13th first 2

2013 April 26th first 3

2013 May 1 first 4-day

2013 May 18th Last 50MG of Pristiq. Ever. Entirely drug free.

Link to comment

Hi everyone -

 

Well my plan failed miserably; as I should have guessed based on most of the feedback here. Cutting the pristique tablets in half and spacing the days apart only gave me those terrible withdrawal symptoms. I have a 9:30 a.m. ET doctor's appointment to get this straightened out. I'll report back. Wish me luck!

Link to comment

Best of luck and success. I'm not too far behind you. I decided that the symptoms of a quick taper will be work, but well worth being rid of the attachment to the drug.

 

Working at this taper since February. It's not fun, but its progress.

 

Wow, good for you that you're able to plow through the WD symptoms! It's simply not an option for me; career woman, mom of 2, super star. lol - :) I'd have to take a week off and hibernate in order to get through it. Good luck!

Link to comment
  • Administrator

Don't count on getting good advice from your doctor.

 

Be sure to read our Pristiq tapering topic http://survivingantidepressants.org/index.php?/topic/876-tips-for-tapering-off-pristiq-desvenlafaxine/

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • 3 weeks later...

I agree with Altostrata, its very rare to get good advice from a doctor - this has been my experience anyway.  I needed to supplement this advice with internet forums, friends, family and others in the medical community.  My massage therapist went through a deep depression after her sport career finished. She has been a great resource and guide.

 

sassnbelle - I can relate to the busy life, too :) 8 month old baby, high stress corporate job. The pressure is on to get myself sorted out. I was once the best at what I did. I hope to get back to this. Having children to love has been such a healing element to all of this, I am sure you will agree. Take care!

2008 Feb- 1MG Ativan As Needed

2010 Tolerance Withdrawal to Ativan begins. Source unrecognized.

2011 Fall Began Attempting to Come off Ativan 1 week taper as advised by doctor. Increase to 1mg Daily.

2012 January nervous breakdown symptoms. Source unrecognized. Withdrawal symptoms.

2012 May stopped Ativan cold turkey. Severe wd symptoms occurred by end of month.

2012 July 21st 50MG of Pristiq

2013 February 5 week increase to 100MG

2013 March tapered down from 100MG to 50MG in 2 weeks.

2013 March 27th first day of alternate day taper of 50mg to 0mg.

2013 March 13th first 2

2013 April 26th first 3

2013 May 1 first 4-day

2013 May 18th Last 50MG of Pristiq. Ever. Entirely drug free.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy